Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KRJP

Can weak lactic acid create scarring?

Recommended Posts

In 2017-1018, I started getting a couple of pimples every month or so. It wasn't cystic acne or severe -- probably not even moderate. It didn't bother me that much at first, but over time, the PIH began to bother me. I tried a couple of products to lighten the hyperpigmentation, but discontinued using them.

Then in late 2018, I used MUAC's Fade Serum for 10-11 days. It had a few reviews online, and was advertised as a safe and effective way to reduce hyperpigmentation. I didn't think I had anything to lose at first, but after those 10 days, I noticed mild scars on my face that had not been visible before. I contacted the customer rep, who told me that it probably was just making the scars apparent due to exfoliation.

I've been thinking about it, and I'm still not sure if that's the case. All of the PIH I had from breakouts in 2017 faded without a scar, and I never had any scars from acne prior to using this product. And then I suddenly did after.  

I've seen a couple of other anecdotes online also saying that lactic acid damaged their skin, but it was in a much higher concentration. MUAC's Fade Serum is supposed to be safe enough to use every day. 

So which is more likely?

1. The Fade Serum caused my scarring..

2. The Fade Serum exfoliated the upper layer of my skin to show the scarring that had already been present before, even if it was not visible to the naked eye.

I'm hoping that someone who has more experience with AHAs can offer their thoughts here.

Edited by KRJP
Link to post
Share on other sites

After exfoliating the keratin, you will see red spots hidden under the skin. This is not caused by this product, but the inflammation on the bottom of your skin has not been eliminated. It may be that the inflammation on your skin started with acne. Even if the acne disappears, the slight inflammation has not yet been eliminated.

It is not easy to eliminate inflammation. You can use anti-inflammatory skin care products for daily skin care, or you can go to the hospital for laser.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×